Arkansas, 2004Flash Flood in Arkansas, July 3, 2004
July 3, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 3, 3:00 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT JUL 3 2004
.SHORT TERM...TODAY THROUGH TUESDAY
UPPER LOW MOVING ACROSS NORTHERN MISSOURI THIS MORNING WITH MCS IN
THE NORTHWESTERN PART OF THE CWA AT ISSUANCE TIME. THE MCS WILL LIKELY
SPREAD SOUTHEAST DURING THE MORNING. STORMS HAVE SHOWN A WEAKENING
TREND WHICH SHOULD CONTINUE THIS MORNING. BUT LOOK FOR NEW DEVELOPMENT
OF THUNDERSTORMS ALONG OUTFLOW BOUNDARIES AROUND MIDDAY. ACTUAL
LOCATION OF THIS STILL IN QUESTION AND IT MAY END UP BEING SOUTH
OF THE CWA. APPEARS NOW THAT NORTHERN SECTIONS MAY HAVE STEADY LIGHT
RAIN FOR AWHILE THIS MORNING WITH THE HEAVIER RAINS MOVED OFF TO THE
SOUTH. AS A RESULT WILL LEAVE FLASH FLOOD WATCH AS IT IS FOR NORTHERN
SECTIONS...EXPIRING AT 8 AM. IF IT LOOKS LIKE HEAVY RAINS WILL
CONTINUE IN SOME AREAS AFTER THAT...MAY EXTEND LATER THIS MORNING.
THUNDERSTORMS THAT DEVELOP ON THE OUTFLOWS LATER TODAY WILL HAVE
THE CHANCE OF BEING SEVERE BUT WILL NOT PLAY UP IN THE ZONES ESPECIALLY
SINCE THERE IS A CHANCE THAT COULD END UP HAPPENING OUTSIDE THE CWA.
LOWERED POPS IN THE WEST THIS AFTERNOON AND BY THIS EVENING HAVE
20 PERCENT POPS ACROSS THE AREA WITH 30 PERCENT IN THE SOUTHEAST.
WENT WITH DRY FORECAST LATER TONIGHT INTO EARLY SUNDAY. STUCK IN
20 PERCENT FOR SUNDAY AFTERNOON IN THE EVENT SOME BOUNDARIES ARE
AROUND FOR THUNDERSTORMS TO DEVELOP IN THE HOT HUMID UNSTABLE AIR.
BEYOND THAT...LEFT SMALL POPS IN JUST IN CASE SHORT WAVES IN
NORTHWEST FLOW ALOFT SHOULD COME CLOSE TO THE AREA OR MCS ACTIVITY
IN THE PLAINS MANAGES TO REACH INTO THE AREA. SURFACE PATTERN SETS
UP WITH SOUTHWEST FLOW WHICH SHOULD BRING QUITE WARM CONDITIONS TO
THE AREA. HOWEVER THE RECENT RAINS SHOULD KEEP DEW POINTS OPPRESSIVE
AND SHOULD HOLD MAXES IN CHECK. WENT CLOSER TO FWC NUMBERS.
&&
.LONG TERM...TUESDAY NIGHT THROUGH FRIDAY
EXTENDED KEPT ABOUT THE SAME. FRONTAL SYSTEM WILL MOVE INTO THE AREA
ABOUT WEDNESDAY WITH AN ENHANCED CHANCE OF RAIN AT THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 87 72 92 73 / 60 20 20 20
HARRISON AR 86 69 88 69 / 70 20 20 20
HOT SPRINGS AR 88 72 93 73 / 60 20 20 20
PINE BLUFF AR 88 72 93 73 / 50 20 20 20
MOUNTAIN HOME AR 85 69 88 69 / 70 20 20 20
MONTICELLO AR 89 73 93 74 / 50 30 20 20
SEARCY AR 86 71 91 72 / 60 20 20 20
MOUNT IDA AR 89 72 93 73 / 60 20 20 20
RUSSELLVILLE AR 87 71 92 71 / 60 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 800 AM CDT
TODAY FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047.
&&
29/58
Hazardous weather outlook, Jul 3, 4:00 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT JUL 3 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT JUL 3 2004
THIS HAZARDOUS WEATHER OUTLOOK COVERS A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL LOW WILL CONTINUE TO MOVE EAST TODAY. A LARGE
COMPLEX OF THUNDERSTORMS DEVELOPED OVERNIGHT DUE TO THIS DISTURBANCE
AND BROUGHT LARGE RAINFALL AMOUNTS TO THE STATE. THIS RAINFALL HAS
LEFT THE GROUND SATURATED...AND ANY ADDITIONAL RAINFALL WILL CAUSE
FLOODING OF LOW LYING AREAS. A FLOOD WATCH FOR FLASH FLOODING
CONTINUES THIS MORNING FOR THE NORTHERN TWO THIRDS OF THE AREA...OR
NORTH OF A MENA TO LITTLE ROCK TO BRINKLEY LINE.
AS THE MORNING PROGRESSES...THE THUNDERSTORMS WILL DECREASE IN
COVERAGE. HOWEVER...LEFT OVER BOUNDARIES FROM THE NUMEROUS
THUNDERSTORMS OVERNIGHT WILL AID IN NEW DEVELOPMENT THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE WEATHER IN THE SOUTHEAST HALF OF
THE STATE TODAY. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE
HAIL. FLASH FLOODING WILL CONTINUE TO BE A CONCERN THIS AFTERNOON
DUE TO THE SATURATED GROUND.
.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
FOR THE UPCOMING WEEK...MOISTURE WILL BE PLENTIFUL ONCE AGAIN ACROSS
THE STATE...AND WITH WARM UNSTABLE AIR IN PLACE...SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. A COLD FRONT
WILL MOVE INTO THE STATE WEDNESDAY...BRINGING SCATTERED SHOWERS AND
THUNDERSTORMS. THE FORECAST FOR THURSDAY IS FOR DRY CONDITIONS
...BEFORE ANOTHER SYSTEM MOVES IN FOR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
58
Flash Flood, Polk
- When
- July 3, 5:40 AM CST to 6:40 AM CST
- Where
- Polk County, Mena
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.486, -94.228 (the zone’s center; the record gives no point)
Heavy rains produced flash flooding in Mena. Several streets were flooded and impassible for a short period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, July 3, 2004$93,000 · 2 events
- Tornado and Hail in North Dakota, July 3, 2004$20,000 · F1 · 7 events
- Hail and Damaging Wind in Nebraska, July 3, 2004$36,000 · 4.25 in hail · 12 events
- Tornado in Ohio, July 3, 2004$25,000 · F0 · 1 event
- Flash Flood and Hail in South Dakota, July 3, 20041 in hail · 14 events
- Hail and Damaging Winds in Indiana, July 3, 200450 kt wind · 9 events
- Lightning Strike in South Carolina, July 3, 20041 injured · 1 event
- Lightning Strike in Florida, July 3, 20041 injured · $5,000 · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 3, 2004$12,000 · 50 kt wind · 4 events
- Damaging Winds in Texas, July 3, 2004$7,000 · 65 kt wind · 6 events
- Damaging Winds in Texas, July 3, 2004$5,000 · 57 kt wind · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415857.